MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL UNIVERSAL CHUCK WITH T-HANDLE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL UNIVERSAL CHUCK WITH T-HANDLE; MISC ORTHO SURGICAL INSTR
Model Number 393.105
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 one of the teeth on the unknown t-handle chuck was displaced and fell out prior to the case.It was unknown if there patient and procedure involvement.This report is for one small universal chuck with t-handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.Visual inspection: the small universal chuck with t-handle (part # 393.105/ lot # 8005523) was received at us cq.The device was received in the closed position with one of the teeth protruding further than the others.When opening the device, the tooth fell apart from the assembly.No defects were identified with the loose tooth.Upon magnification of the inner chuck it appears the inner ring that the tooth secures onto was mildly deformed.No other defects were identified.Functional test: the device was completely loosened by opening the chuck.When in its open position, the protruded tooth came apart from the assembly.There was no evidence of device breakage on the tooth, it appears the tooth has slid off the inner ring which holds it in place.The inner ring was mildly deformed, device re-assembly was not possible.No physical device breakage was identified but the overall complaint was confirmed as the ring was deformed which led to the device falling apart.The complaint was be replicated with the returned device(s), as tooth comes apart from the chuck.Dimensional inspection: dimensional inspection was not possible as device could not be disassembled to access relevant components.Conclusion: the overall complaint was confirmed for the received small universal chuck with t-handle as the tooth came apart from the assembly.Although no definitive root-cause can be determined its possible the device experienced unintended forces during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part # 393.105, lot # 8005523, manufactured date : 03-august-2005.A manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure (b)(4) no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SMALL UNIVERSAL CHUCK WITH T-HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9678071
Report Number2939274-2020-00676
Device Sequence Number2774164
Product Code LXH
UDI-Device Identifier10886982199034
UDI-Public(01)10886982199034
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number393.105
Device Catalogue Number393.105
Device Lot Number8005523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1